Fentanyl is one of the most dangerous opioids at the core of the opioid epidemic.
The synthetic drug is up to 100 times more potent than morphine, causing overdose symptoms within minutes.  Recognizing fentanyl overdose signs quickly is crucial in helping someone recover from their overdose. Following overdose treatments, addicts are encouraged to enter a drug addiction treatment center to treat the underlying condition of their addiction.
What Happens During Opioid Overdose?
Fentanyl overdose occurs when too much of the opioid floods receptors in the brain and body. Normally, the slowdown caused by opioid use results in a pleasurable feeling for users, but in the event of an overdose, these effects are multiplied. Instead of just slowing breathing, the drugs will stop breathing entirely, and the brain will slow as well. With highly potent drugs such as fentanyl, this can quickly lead to death if counteractive measures aren’t taken quickly.
Fentanyl Overdose Signs
Signs of fentanyl overdose include:
- Slowed breathing
- Confusion or cloudiness
- Drowsiness or loss of consciousness
- Blue lips
- Small pupils
- Cold fingers
What to Do If Fentanyl Overdose Occurs
The first thing to do if fentanyl overdose occurs is to call 911, first responders understand the dangers of fentanyl and know how to help overdose victims recover. If you have it on hand, administer Narcan while waiting for first responders to arrive. Narcan can help negate the effects of fentanyl and revive someone who is overdosing. After overdose is treated, complete opiate detox is needed to help build long-lasting sobriety.
Call 888-280-4763 to learn about our drug addiction treatment programs.
- DEA- Fentanyl